| Model Number |
286750200S |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/31/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a patient underwent a atp l3/4 and l4/5 spinal fusion procedure on (b)(6) 2020.During the procedure surgeon was placing mis posterior pedicle screws and found out that both viper prime drivers were faulty.The first driver the stylet was bent and could not be removed from the drive tube and carrier.The second driver was clunky and unable to advance the stylet.To complete the surgery, surgeon had to use another consignment kit.2 x set screw drivers on consignment kit also stripped and were unusable.The surgery was delayed by ten (10) minutes due to the reported event.Procedure was successfully completed.No further information provided.Concomitant device reported: viper prime insert drive tube (part # 286750034, lot # unknown, quantity 1); prime stylet depth adjustor (part # 286750041, lot # unknown, quantity 1); viper prime inserter shaft (part # 286750031, lot # unknown, quantity 1); viper prime inserter handle (part # 286750032, lot # unknown, quantity 1); pedicle screws (part# unknown, lot# unknown, quantity unknown).This is report 6 of 6 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a viper prime inserter assembly was received at us cq.The assembly was received with the viper prime insert drive tube (part # 286750034 / lot # mf4288301) and viper prime inserter handle (part # 286750032, lot # mf4290605) already disassembled from the device.The viper prime inserter carrier (part # 286750033 / lot # mf4249601), viper prime inserter shaft (part # 286750031, lot # mf4242701), prime stylet depth adjustor (part # 286750041/ lot # mf4302707), and viper prime stylet (part # 286750200s / lot unk) were received assembled together.Receiving the assembly in this manner was odd since all components were present, yet the assembly was incompletely assembled.The stylet could not be assessed until after it was removed during functional testing.Through a heavy application of force, the stylet was able to be disassembled from the inserter shaft.The depth adjustor was then unscrewed from the inserter carrier and moved to its load/unload position to remove the stylet from the assembly.Since the handle and drive tube were already disassembled, the entire device was able to be disassembled.Upon further inspection of the stylet, it was identified that the shaft of the stylet was bent approximately 15 mm from its distal tip.Due to the observed bent condition, this would directly interfere with the inner diameter of the inserter shaft.The geometry of the cannulation of the inserter shaft tightens approximately 100mm from its proximal end, the stylet can travel through the inserter shaft approximately this distance before halting.A heavy force is require to push the stylet through, this is likely due to the geometry interference of the bent stylet versus the wall created by the reduction in cannulation diameter.Upon investigation of the shaft there was no dimensional deviations thus the issue was isolated to the stylet.The entire device was able to be correctly re-assembled without the stylet.After final tightening, the completed assembly functioned as intended.All components interacted appropriately.The device was able to be disassembled/reassembled with ease without the stylet, confirming that the issue was isolated to the damaged stylet.The complaint condition for the stylet was confirmed.Due to the altered shaft geometry of the stylet, the stylet does not fit the cannulation smoothly.The overall complaint was confirmed for the received viper prime stylet as its shaft was bent by its distal tip.Although no definitive root-cause can be determined its possible the device experienced unintended forces.Due to the change in geometry, the stylet was the main contributor to the device disassembly issue.The rest of the devices investigated functioned appropriately and were easily assembled/disassembled with one another.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.